MAUDE Adverse Event Report: Bayer Pharma AG ESSURE; Transcervical Contraceptive Tubal Occlusion Device

Bayer Pharma AG ESSURE; Transcervical Contraceptive Tubal Occlusion Device
Model Number ESS305
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bayer case number: (b)(4).Medical device removal.Diarrhoea in constipated individual "[alternation between constipation and diarrhoea]".Muscle pain.Cervicobracial neuralgia "[cervicobrachialgia]".Fatigue.Mood swings.Case narrative: the below report was received by health authority (b)(6) (reference number: (b)(4)) on 02-sep-2026.The most recent information was received on 09-sep-2026.This spontaneous case was originally reported by a consumer and describes the occurrence of medical device removal ("medical device removal") in a female patient who had essure inserted for female sterilisation.Additional non-serious events are detailed below.There was no information on the patient's medical history or concurrent conditions.In 2016, the patient had essure inserted.In 2016 she experienced gastrointestinal motility disorder ("diarrhoea in constipated individual").On (b)(6) 2026 she underwent medical device removal (seriousness criterion intervention required).Essure was removed the same day.On unknown date she experienced myalgia ("muscle pain"), cervicobrachial syndrome ("cervicobracial neuralgia"), fatigue ("fatigue") and mood swings ("mood swings").The patient was treated with surgery (to remove essure).At the time of the report, the myalgia, cervicobrachial syndrome and fatigue were resolving and the gastrointestinal motility disorder and mood swings had resolved.The outcome of medical device removal was unknown.No causality assessment was received for essure with regard to gastrointestinal motility disorder, cervicobrachial syndrome, medical device removal, myalgia, fatigue or mood swings.The reporter commented: essure implants inserted in the first quarter of 2016.Overall, feels better since the removal.Quality-safety evaluation of ptc: for essure: no defect could be confirmed by the manufacturer.All product batches have met the specifications regarding labeling, material, and process controls at time of release.Trend analyses of complaints are reviewed regularly, no signal was observed with regard to the reported complaint reason.The risk management file was reviewed, and an update was not deemed required.A technical investigation of the complaint sample and batch record review could not be conducted, as no sample or batch number were available.The most recent follow-up information incorporated above includes data received on: 09-sep-2026: quality safety evaluation of product technical complaint.Case comments: based on the available information, a review of our complaint records and other relevant data was conducted; any new and reportable information that becomes available from our investigation will be provided in a supplementary report.In case a sample is received the investigation might lead to destruction of the sample if required to perform a proper analysis.

Brand Name
ESSURE
Common Device Name
Transcervical Contraceptive Tubal Occlusion Device
Manufacturer (Section D)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM  13353
Manufacturer (Section G)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM   13353
Manufacturer Contact
janice miller
100 bayer blvd, p.o. box 915
whippany 07981--091
+1(862)404-3698
MDR Report Key50646837
Report Number2951250-2026-00282
Device Sequence Number15895698
Product Code HHS
UDI-Device Identifier10888853003051
UDI-Public10888853003051
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
P020014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Consumer
Type of Report Initial,Followup
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberESS305
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2026
Supplement Date Received by Manufacturer09/09/2026
Initial Report FDA Received Date09/07/2026
Supplement Report FDA Received Date09/11/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale